# SDR CA040113011

- Difficulty date: December 1, 2003
- Submitted: June 4, 2004
- Operation: General aviation
- Make and model: Cvac 440
- Aircraft time: 13,205 hours
- Engine: Allsn 501D13D
- Propeller: Hamstd 54H60
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Drive Assy
- Part number: 6858647
- Condition: Stripped
- Location: Alternator
- Part time: 1,416 hours
- Component: Reduction Gearb, Allsn
- Component part number: 6874195
- Stage of operation: CR
- How discovered: O
- Nature of condition: J, Z, Y
- Precautionary procedure: E

## Discrepancy

(CAN) AFTER PROPS WENT OUT OF SYNC, ENG DRIVEN COMP LOW OIL LIGHT ILLUMINATED.  EDC DISCONNECT WAS SELECTED, FLUCTUATING GB OIL PRESSURE WAS OBSERVED. PRESS FLICKERED FROM 200 PSI TO 120 PSI ABOUT EVERY 5 SECONDS. SHUTDOWN CARRIED OUT, AC RETURNED TO BASE OEI. TEARDOWN, PRELIMINARY REPORT INDICATES STRIPPED SPLINES ON ALTERNATOR DR SHAFT ASSY, ALTERNATOR DR SHAFT NUT FOUND LOOSE, REAR BRG ALTERNATOR DR ASSY FOUND LOOSE DURING DISMANTLING. INCIDENT OCCURED 35.6 HOURS AFTER NOSE CASE WAS REPAIRED FOR EXCESSIVE (.025') RADIAL PLAY OF PROP SHAFT, DURING INVESTIGATION FOR OIL TRANSFER FROM EDC TO REDUCTION GB. EXCESS RADIAL PLAY WAS DISCOVERED WHILE CHANGING PROP SHAFT SEAL FOR OIL LEAKAGE FROM FRONT OF NOSE CASE.
